Alert archive / Wyoming / High Wind Warnings in 2016
High Wind Warning 31, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 29, 2016, 1:26 AM MST for 4 counties in Wyoming. It took effect at Dec 29, 2016, 5:00 PM MST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2016, 1:26 AM MST (08:26 UTC)
- In effect from
- Dec 29, 2016, 5:00 PM MST
- Expired
- Dec 30, 2016, 11:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 2 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.4 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 113 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 406 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
127 WWUS75 KRIW 290826 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 126 AM MST THU DEC 29 2016 ...HIGH WIND WARNING FOR THE CODY FOOTHILLS THIS EVENING THROUGH FRIDAY MORNING... .A STRONG UPPER LEVEL JET STREAM IS EXPECTED TO MOVE OVER NORTHWEST WYOMING PRODUCING HIGH WINDS AT THE SURFACE IN THE CODY FOOTHILLS THIS EVENING THROUGH FRIDAY MORNING. WYZ003-292300- /O.UPG.KRIW.HW.A.0024.161230T0300Z-161230T1800Z/ /O.NEW.KRIW.HW.W.0031.161230T0000Z-161230T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 126 AM MST THU DEC 29 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WEST WINDS INCREASING TODAY AND BECOMING HIGH THIS EVENING THROUGH FRIDAY MORNING. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH AROUND CLARK. * IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 120 WILL SIGNIFICANTLY INCREASE THE CHANCE OF BLOW OVERS FOR LIGHT WEIGHT AND HIGH PROFILE TRAILERS. AREAS OF BLOWING AND DRIFTING SNOW MAY ALSO PRODUCE LOCAL WHITE OUT CONDITIONS WITH SLICK SNOW PACKED ROADS WITH SNOW DRIFTING OVER THE HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
4 follow-up statements
831 WWUS75 KRIW 291548 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 848 AM MST THU DEC 29 2016 ...HIGH WIND WARNING FOR THE CODY FOOTHILLS...NATRONA AND SOUTHERN FREMONT COUNTIES THIS EVENING THROUGH FRIDAY MORNING... .A STRONG UPPER LEVEL JET STREAM IS EXPECTED TO MOVE OVER NORTHWEST TO CENTRAL WYOMING PRODUCING HIGH WINDS AT THE SURFACE IN THE CODY FOOTHILLS AND ACROSS NATRONA AND SOUTHERN FREMONT COUNTY THIS EVENING THROUGH FRIDAY MORNING. WYZ020-301000- /O.EXA.KRIW.HW.W.0031.161230T0000Z-161230T1800Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 848 AM MST THU DEC 29 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST FRIDAY. * TIMING...WEST WINDS INCREASING TODAY AND BECOMING HIGH THIS EVENING THROUGH FRIDAY MORNING. * WINDS...WEST WINDS 35 TO 40 MPH WITH GUSTS TO 65 MPH LOCALLY AS HIGH AS 75 MPH ON THE SOUTH SIDE OF CASPER ON OUTER DRIVE. * IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 220...26 AND INTERSTATE 25 WILL SIGNIFICANTLY INCREASE THE CHANCE OF BLOW OVERS FOR LIGHT WEIGHT AND HIGH PROFILE TRAILERS. AREAS OF BLOWING AND DRIFTING SNOW MAY ALSO PRODUCE LOCAL POOR VISIBILITYWITH SLICK SNOW PACKED ROADS WITH SNOW DRIFTING OVER THE HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-301000- /O.EXA.KRIW.HW.W.0031.161230T0000Z-161230T1800Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 848 AM MST THU DEC 29 2016 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST FRIDAY. * TIMING...WEST WINDS INCREASING TODAY AND BECOMING HIGH THIS EVENING THROUGH FRIDAY MORNING. * WINDS...WEST WINDS 35 TO 40 MPH WITH GUSTS TO 65 MPH. * IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 287 WILL SIGNIFICANTLY INCREASE THE CHANCE OF BLOW OVERS FOR LIGHT WEIGHT AND HIGH PROFILE TRAILERS. AREAS OF BLOWING AND DRIFTING SNOW MAY ALSO PRODUCE LOCAL POOR VISIBILITY WITH SLICK SNOW PACKED ROADS WITH SNOW DRIFTING OVER THE HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ003-301000- /O.CON.KRIW.HW.W.0031.161230T0000Z-161230T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 848 AM MST THU DEC 29 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM MST FRIDAY... * TIMING...WEST WINDS INCREASING TODAY AND BECOMING HIGH THIS EVENING THROUGH FRIDAY MORNING. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH AROUND CLARK. * IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 120 WILL SIGNIFICANTLY INCREASE THE CHANCE OF BLOW OVERS FOR LIGHT WEIGHT AND HIGH PROFILE TRAILERS. AREAS OF BLOWING AND DRIFTING SNOW MAY ALSO PRODUCE LOCAL WHITE OUT CONDITIONS WITH SLICK SNOW PACKED ROADS WITH SNOW DRIFTING OVER THE HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
138 WWUS75 KRIW 300353 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 853 PM MST THU DEC 29 2016 ...HIGH WIND WARNING FOR THE CODY FOOTHILLS...NATRONA AND SOUTHERN FREMONT COUNTIES THIS EVENING THROUGH FRIDAY MORNING... .A STRONG UPPER LEVEL JET STREAM IS EXPECTED TO MOVE OVER NORTHWEST TO CENTRAL WYOMING PRODUCING HIGH WINDS AT THE SURFACE IN THE CODY FOOTHILLS AND ACROSS NATRONA AND SOUTHERN FREMONT COUNTY THIS EVENING THROUGH FRIDAY MORNING. WYZ003-301200- /O.CON.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 853 PM MST THU DEC 29 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... * TIMING...AREAS OF HIGH WINDS WILL CONTINUE THROUGH FRIDAY MORNING. THE STRONGEST WINDS ARE EXPECTED UNTIL AROUND SUNRISE FRIDAY. * WINDS...WEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH AROUND CLARK. A PEAK WIND WIND GUST OF 70 MPH WAS RECORDED ON THE WEST SIDE OF CLARK AT 719 PM. * IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 120 WILL SIGNIFICANTLY INCREASE THE CHANCE OF BLOW OVERS FOR LIGHT WEIGHT AND HIGH PROFILE TRAILERS. AREAS OF BLOWING AND DRIFTING SNOW MAY ALSO PRODUCE LOCAL WHITE OUT CONDITIONS WITH SLICK SNOW PACKED ROADS WITH SNOW DRIFTING OVER THE HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ020-301200- /O.CON.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 853 PM MST THU DEC 29 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... * TIMING...SOUTHWEST WINDS WILL CONTINUE TO INCREASE OVERNIGHT WITH THE STRONGEST WINDS EXPECTED AROUND SUNRISE FRIDAY MORNING. * WINDS...SOUTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 65 MPH LOCALLY AS HIGH AS 75 MPH ON THE SOUTH SIDE OF CASPER ON WYOMING BOULEVARD. SO FAR, A PEAK WIND GUST OF 55 MPH WAS RECORDED ON WYOMING BOULEVARD AT 716 PM. * IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 220...26 AND INTERSTATE 25 WILL SIGNIFICANTLY INCREASE THE CHANCE OF BLOW OVERS FOR LIGHT WEIGHT AND HIGH PROFILE TRAILERS. AREAS OF BLOWING AND DRIFTING SNOW MAY ALSO PRODUCE LOCAL POOR VISIBILITY WITH SLICK SNOW PACKED ROADS WITH SNOW DRIFTING OVER THE HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-301200- /O.CON.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 853 PM MST THU DEC 29 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... * TIMING...SOUTHWEST WINDS WILL CONTINUE TO INCREASE OVERNIGHT WITH THE STRONGEST WIND EXPECTED AROUND SUNRISE FRIDAY MORNING. * WINDS...WEST WINDS 35 TO 40 MPH WITH GUSTS TO 65 MPH. SO FAR, A PEAK WIND GUST OF 63 MPH WAS RECORDED AT A LOCATION 7 MILES SOUTHWEST OF MUDDY GAP IN SOUTHEAST FREMONT COUNTY. * IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 287 WILL SIGNIFICANTLY INCREASE THE CHANCE OF BLOW OVERS FOR LIGHT WEIGHT AND HIGH PROFILE TRAILERS. AREAS OF BLOWING AND DRIFTING SNOW MAY ALSO PRODUCE LOCAL POOR VISIBILITY WITH SLICK SNOW PACKED ROADS WITH SNOW DRIFTING OVER THE HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
743 WWUS75 KRIW 301024 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 324 AM MST FRI DEC 30 2016 ...HIGH WIND WARNING FOR THE CODY FOOTHILLS...NATRONA AND SOUTHERN FREMONT COUNTIES THROUGH THIS MORNING... .A STRONG UPPER LEVEL JET STREAM IS EXPECTED TO MOVE OVER NORTHWEST TO CENTRAL WYOMING PRODUCING HIGH WINDS AT THE SURFACE IN THE CODY FOOTHILLS AND ACROSS NATRONA AND SOUTHERN FREMONT COUNTY THIS EVENING THROUGH FRIDAY MORNING. WYZ003-301800- /O.CON.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 324 AM MST FRI DEC 30 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...AREAS OF HIGH WINDS WILL CONTINUE THIS MORNING. THE STRONGEST WINDS ARE EXPECTED UNTIL AROUND SUNRISE THIS MORNING. * WINDS...WEST WINDS 40 TO 60 MPH WITH GUSTS TO 80 MPH AROUND CLARK. A PEAK WIND WIND GUST OF 99 MPH WAS RECORDED ON THE WEST SIDE OF CLARK AT AROUND 1 AM. * IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 120 WILL SIGNIFICANTLY INCREASE THE CHANCE OF BLOW OVERS FOR LIGHT WEIGHT AND HIGH PROFILE TRAILERS. AREAS OF BLOWING AND DRIFTING SNOW MAY ALSO PRODUCE LOCAL WHITE OUT CONDITIONS WITH SLICK SNOW PACKED ROADS WITH SNOW DRIFTING OVER THE HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ020-301800- /O.CON.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 324 AM MST FRI DEC 30 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH 11 AM THIS MORNING. THE STRONGEST WINDS EXPECTED AROUND SUNRISE THIS MORNING. * WINDS...SOUTHWEST WINDS 35 TO 40 MPH WITH GUSTS TO 65 MPH LOCALLY AS HIGH AS 75 MPH ON THE SOUTH SIDE OF CASPER ON WYOMING BOULEVARD. SO FAR... A PEAK WIND GUST OF 58 MPH WAS RECORDED ON WYOMING BOULEVARD AT AROUND 3 AM. * IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 220...26 AND INTERSTATE 25 WILL SIGNIFICANTLY INCREASE THE CHANCE OF BLOW OVERS FOR LIGHT WEIGHT AND HIGH PROFILE TRAILERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-301800- /O.CON.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 324 AM MST FRI DEC 30 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH 11 AM THIS MORNING. THE STRONGEST WINDS EXPECTED AROUND SUNRISE THIS MORNING. * WINDS...WEST WINDS 35 TO 40 MPH WITH GUSTS TO 65 MPH. SO FAR... A PEAK WIND GUST OF 63 MPH WAS RECORDED AT A LOCATION 7 MILES SOUTHWEST OF MUDDY GAP IN SOUTHEAST FREMONT COUNTY AT AROUND 8 PM THURSDAY EVENING. WINDS GUSTED TO 52 MPH AT JEFFREY CITY AT 315 AM THIS MORNING. * IMPACTS...STRONG CROSS WINDS ALONG HIGHWAY 287 WILL SIGNIFICANTLY INCREASE THE CHANCE OF BLOW OVERS FOR LIGHT WEIGHT AND HIGH PROFILE TRAILERS. AREAS OF BLOWING AND DRIFTING SNOW MAY ALSO PRODUCE LOCAL POOR VISIBILITY WITH SLICK SNOW PACKED ROADS WITH SNOW DRIFTING OVER THE HIGHWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
563 WWUS75 KRIW 301758 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1058 AM MST FRI DEC 30 2016 WYZ003-301900- /O.EXP.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1058 AM MST FRI DEC 30 2016 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... WIDESPREAD HIGH WIND CONDITIONS ARE NOT EXPECTED THE REST OF THE DAY. SOME WIND GUSTS TO 40 MPH MAY STILL OCCUR IN SOME PLACES. $$ WYZ020-301900- /O.EXP.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 1058 AM MST FRI DEC 30 2016 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... WIDESPREAD HIGH WIND CONDITIONS ARE NOT EXPECTED THE REST OF THE DAY. SOME WIND GUSTS AROUND 50 MPH WILL STILL OCCUR IN THE WIND PRONE AREA OF WYOMING BOULEVARD THIS AFTERNOON. $$ WYZ019-301900- /O.EXP.KRIW.HW.W.0031.000000T0000Z-161230T1800Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 1058 AM MST FRI DEC 30 2016 ...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING... WIDESPREAD HIGH WIND CONDITIONS ARE NOT EXPECTED THE REST OF THE DAY. SOME WIND GUSTS OF 45 TO 55 MPH WILL OCCUR IN SOME PLACES. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 28, 10:29 PM MST, 2 hours 57 minutes earlier.
Area forecast discussion, Dec 28, 10:29 PM MST, 2 hours 57 minutes before
Area Forecast Discussion...UPDATED National Weather Service Riverton WY 1029 PM MST Wed Dec 28 2016 .UPDATE...Added 06z aviation discussion. && .AVIATION.../06Z ISSUANCE/ West of the divide...KBPI/KJAC/KPNA/KRKS Terminals VFR conditions will prevail through the period, with patchy fog or lcl IFR/LIFR cigs partially obscuring terrain across the western valleys mainly during the morning hours. Ridgetop west winds will increase Thursday evening, resulting in areas of LLWS developing vicinity KJAC, KBPI, KPNA along with areas of blowing snow partially obscuring higher terrain. East of the divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals VFR conditions will prevail across the area through 12z Friday. A lee side surface trough will strengthen Thursday with southwest winds at 20-30kt gusts over 40kts prevailing from 50SM NE KRKS to vicinity KCPR from 16z Thursday through 12z Friday. This will also result in areas of blowing snow and partial terrain obscurations. Ridgetop winds will increase in the vicinity of the Continental Divide Thursday evening with areas of LLWS developing vicinity KCOD- KDUB-KLND. Some of these stronger winds will likely mix down to the surface with some gust over 50 kts possible in the vicinity of KCOD through Friday morning. && .PREV DISCUSSION... /issued 208 PM MST Wed Dec 28 2016/ Short Term...Tonight Through Saturday Snow and wind decreasing across the west. Overall cold dry high pressure moving in from the west. Areas along and near the east slopes of the mountains will keep strong winds gusting from 30 to 45 mph with areas of blowing and drifting snow. With clearing to partial clearing, and strong radiational cooling over snow pack and light to calm winds, expect some patchy fog to develop tonight and again Thursday night in the western valleys and central basins. Some clouds and local snow showers may linger over the higher mountains of the north and west through Thursday. An upper level jet is expected to increase across the northwest Thursday evening with a mountain wave possible along the east slopes of the Absaroka mountains into the Cody foothills. Have issued a high wind watch for Thursday evening through Friday morning. A Canadian cold front is expected to move south from Montana Friday night bringing increased areas of snow to the north spreading into central areas while dissipating by Saturday morning. Best chance for snowfall will be over the northern mountains, the Bighorn Basin and Johnson county. The snowfall may make it into Natrona county and the Casper area before the precipitation band dissipates. There is a lesser chance of snow across Fremont county. Some warming will occur on Friday followed by more cooling Friday night and Saturday with the cold front. Long Term...Saturday Night Through Wednesday Models continue to become better aligned with the upper low from British Columbia moving over the Pacific Northwest by 12Z Sun. A shortwave from this system will eject over western WY, bringing the first round of snow with it. The arctic front associated with this system will enter northern portions by 06Z Tue and pass through the rest of the state through the day. This, combined with the moist SW flow aloft, will spread chances for snow across the forecast area. The models begin to diverge by 12Z Tue, with the GFS shifting the low eastward and becoming neutrally-tilted, while the ECMWF keeps the low stalled over northern CA and ejects shortwave lobes eastward over the Upper Midwest. Kept pops and temps relatively unchanged from the previous shift, with isolated pops over the west Tue and Wed and temps well below average Mon - Wed. Aviation.../00Z Issuance/ West of the divide...KBPI/KJAC/KPNA/KRKS Terminals Isolated snow showers will continue over the mountains, causing partial obscurations through 03Z. Gusty winds will continue at the terminal sites through 01Z, then decrease below 10kt between 07Z and 13Z. East of the divide...KCOD/KCPR/KLND/KRIW/KWRL Terminals VFR conditions will occur at the terminal sites. Gusty winds will continue at most places this afternoon, before starting to decrease after 00Z, except at KCOD and KCPR. Gusty winds are expected at these sites through the TAF period. Fire Weather... Snow and wind decreasing across the west. Overall cold dry high pressure moving in from the west. Areas along and near the east slopes of the mountains will keep strong winds gusting from 30 to 45 mph with areas of blowing and drifting snow. With clearing to partial clearing, and strong radiational cooling over snow pack and light to calm winds, expect some patchy fog to develop tonight and again Thursday night in the western valleys and central basins. Some clouds and local snow showers may linger over the higher mountains of the north and west through Thursday. An upper level jet is expected to increase across the northwest Thursday evening with a mountain wave possible along the east slopes of the Absaroka mountains into the Cody foothills. Have issued a high wind watch for Thursday evening through Friday morning. A Canadian cold front is expected to move south from Montana Friday night bringing increased areas of snow to the north spreading into central areas while dissipating by Saturday morning. Best chance for snowfall will be over the northern mountains, the Bighorn Basin and Johnson county. The snowfall may make it into Natrona county and the Casper area before the precipitation band dissipates. There is a lesser chance of snow across Fremont county. Some warming will occur on Friday followed by more cooling Friday night and Saturday with the cold front. With cold air trapped in the valleys and basins with temperature inversions and light surface winds, expect poor smoke dispersal through Saturday. The windier areas, especially along and near the east slopes of the mountains may have low end good smoke dispersal in the afternoons. && .RIW WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Thursday evening through Friday morning for WYZ003. && SHORT TERM...C.Baker LONG TERM...LaVoie AVIATION...AEM FIRE WEATHER...C.Baker
Hazardous weather outlook, Dec 28, 2:09 PM MST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 209 PM MST WED DEC 28 2016 WYZ001>020-022>030-292115- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 209 PM MST WED DEC 28 2016 ...HIGH WIND WATCH CODY FOOTHILLS THURSDAY EVENING THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SNOW AND WIND WILL LINGER ACROSS THE WEST THIS EVENING. POSSIBLE STRONG WIND IN SWEETWATER COUNTY THIS AFTERNOON. BLOWING SNOW AND REDUCED VISIBILITY IS POSSIBLE FROM THE RED DESERT THROUGH NATRONA COUNTY AND IN NORTHERN JOHNSON COUNTY AT TIMES TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY NIGHT AND FRIDAY MORNING...HIGH WIND POSSIBLE IN THE LEE OF THE ABSAROKA MOUNTAINS IN THE CODY FOOTHILLS. SUNDAY AND MONDAY...A STORM SYSTEM COULD BRING SIGNIFICANT SNOWFALL OVER THE WEST. AN ARCTIC COLD FRONT EXPECTED SUNDAY NIGHT AND MONDAY WITH SOME SNOWFALL SPREADING EAST OF THE DIVIDE. BITTER COLD TEMPERATURES ACROSS THE ENTIRE AREA MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ANY WIND DAMAGE. THANK YOU.
Nearby
High Wind Warnings in Wyoming, 2016Every high wind warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.